Hail, Dallam
- When
- June 2, 7:25 PM CST
- Where
- Dallam County, 13 mi S of Texline
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.200, -103.017
A severe thunderstorm over the extreme northwestern Texas panhandle during the evening hours produced large hail. Very heavy rainfall over the south-central Texas panhandle resulted in flash flooding during the late night hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the extreme northwestern Texas panhandle during the evening hours produced large hail. Very heavy rainfall over the south-central Texas panhandle resulted in flash flooding during the late night hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 1:40 PM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT MON JUN 02 2003 WX MUCH QUIETER TODAY COMPARED TO PREVIOUS 24 HRS THANKS TO COMBINATION OF RAIN COOLED AIR AND DOWNARD MOTION ASSOCIATED WITH SHORTWAVE TROF WHICH EXITED THE AREA EARLIER THIS MORNING. STORMS TAKING LONGER TO GET GOING OVER MOUNTAINS OF ERN CO AND ERN NM... BUT EXPECT THIS WILL CHANGE AS THE NEXT IN A SERIES OF MINOR SHORTWAVE TROFS EMBEDDED IN THE NW FLOW ALOFT HEADS SEWD TOWARDS AND THRU THE SRN HIGH PLAINS LATER THIS EVENING AND TONIGHT. HAVE SLIGHTLY HIGHER CHC POPS NRN SECTIONS DUE TO FCST TRAJECTORY OF SHORTWAVE TROF OVERNIGHT. MODELS ALSO SUGGEST AXIS OF HEAVIEST RAINS MAY BE NERN QUAD OF FCST AREA AS WELL...AND THIS SEEMS REASONABLE BASED ON ABOVE. THE PERSISTENT NW FLOW PATTERN IS FCST TO CONTINUE THRU AT LEAST THU WITH GREATEST CHCS FOR PRECIP OCCURRING DURING THE NIGHTTIME PERIODS AND RELATIVE LULLS DURG THE DAYS. ANOTHER SHORTWAVE TROF SHOULD DRIVE SEWD LATER TUE EVENING AND THEN AGAIN WED NIGHT. IT APPEARS A FAIRLY DECENT COLD FRONT SHOULD PUSH THRU THE AREA THU EVENING WITH A REASONABLE CHC FOR PRECIP THEN AS WELL...WITH PERHAPS SLIGHTLY DRIER AIR MOVING IN BEHIND FOR FRI AND SAT...SO SLGT CHC POPS LOOK FINE AT THIS TIME. HAVE OPTED TO RETAIN DRY WX FOR SUN AND MON AS FLOW MAY BECOME A BIT MORE WESTERLY OR SWRLY AND NOT AS FAVORABLE FOR STEERING STORMS OFF MOUNTAINS. HOWEVER...WILL COMMENT THAT MEDIUM RANGE MODELS HAVE SOME DISAGREEMENT ON THE PATTERN DURG EXTENDED PERIODS. HAVE GONE WITH A BLEND OF THE ECMWF/UKMET/GFS ENSEMBLE FOR NOW. TEMPS A STRONG FUNCTION OF CLOUD COVER AND PRECIP BUT SHOULD GENERALLY BE NEAR OR BELOW NORMAL MUCH OF THIS WEEK. PRELIM NUMBERS FOLLOW...SUBJECT TO MINOR LAST MINUTE ADJUSTMENTS. FCSTID = 02 AMARILLO 57 82 57 75 / 30 20 40 30 BEAVER 58 80 59 77 / 40 20 40 30 BOISE CITY 55 79 55 74 / 40 20 40 30 BORGER 58 82 58 76 / 30 20 40 30 BOYS RANCH 57 82 56 76 / 30 20 40 30 CANYON 58 82 56 76 / 30 20 40 30 CLARENDON 61 83 59 77 / 30 20 40 30 DALHART 55 81 55 75 / 40 20 40 30 GUYMON 57 80 58 76 / 40 20 40 30 HEREFORD 58 82 55 76 / 30 20 40 30 LIPSCOMB 60 81 59 78 / 40 20 40 30 PAMPA 59 82 58 77 / 30 20 40 30 SHAMROCK 61 83 59 79 / 30 20 40 30 WELLINGTON 61 83 60 79 / 30 20 40 30 .AMA... TX...NONE. OK...NONE. ANDRADE
OKZ001>003-TXZ001>020-031100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LEVELS...THEREFORE...NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND AGAIN WEDNESDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY ON TUESDAY AND WEDNESDAY... ESPECIALLY OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY AND WEDNESDAY. FOX
The Amarillo radar (KAMA), 160 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Low water crossings were flooded in Palo Duro Canyon State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366067, 5366068.